MAUDE Adverse Event Report: CORDIS CASHEL SABER 6MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 6MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17417373 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6mm4cm 90 saber percutaneous transluminal angioplasty (pta) catheter was delivered to the lesion and inflated within its nominal pressure.However, it ruptured at 10 atm.Therefore, it was replaced with a same size new non-cordis balloon catheter.No patient injury was reported.The lesion was the superficial femoral artery.A contralateral approach was made.The new non-cordis balloon catheter was inflated at 10 atm.A non-cordis stent was implanted and the same non-cordis balloon catheter was inflated for a post dilation.The procedure was completed.The device has been discarded due to infectious disease.
 
Additional Manufacturer Narrative
As reported, a 6x40mm 90cm saber percutaneous transluminal angioplasty (pta) catheter was delivered to the lesion and inflated within its nominal pressure.However, it ruptured at ten (10) atmospheres (atm).Therefore, it was replaced with a same size new non-cordis balloon catheter.No patient injury was reported.The lesion was the superficial femoral artery.A contralateral approach was made.The new non-cordis balloon catheter was inflated at 10 atm.A non-cordis stent was implanted and the same non-cordis balloon catheter was inflated for a post dilation.The procedure was completed.The device was not returned for analysis due to the patient¿s infectious disease.A device history record (dhr) review of lot 17417373 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) and procedural/handling factors may have contributed to the reported event since calcified/resistant lesions can cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the result of in vitro testing.At least 99.9% of the balloons (with a 95% confidence level) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr review nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 6MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8270332
Report Number9616099-2019-02666
Device Sequence Number1259548
Product Code LIT
UDI-Device Identifier20705032068748
UDI-Public20705032068748
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number48006004S
Device Catalogue Number48006004S
Device Lot Number17417373
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(STERLING, BOSTON SCIENTIFIC) BALLOON CATHETER; (VIABAHN, GORE) STENT; (STERLING, BOSTON SCIENTIFIC) BALLOON CATHETER; (VIABAHN, GORE) STENT